Texas, 2007

Hail in Texas, May 25, 2007

May 25, 2007 · NWS AMA · 3 events in 1 county or zone

Severe thunderstorms across the extreme western Texas Panhandle during the evening hours produced hail. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the extreme western Texas Panhandle during the evening hours produced hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 5:42 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, May 25, 5:42 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT FRI MAY 25 2007

.AVIATION...
CONVECTION OVER THE SW TX PANHANDLE EXPECTED TO DIMINISH AFTER SUNSET
AS HEATING IS LOST...BUT STORMS IN THE NORTHWEST ZONES WILL SEE MORE
SUPPORT OF UPPER-LEVEL DYNAMICS AND MAY PERSIST A BIT LONGER. HAVE
INCLUDED TEMPO GROUPS FOR TSRA AND MVFR CIGS FOR KGUY AND KDHT THIS
EVENING...BUT KEPT KAMA DRY. WINDS ARE GENERALLY EXPECTED TO REMAIN
FROM THE SOUTH TO SOUTHWEST OVERNIGHT. THIS SHOULD PRECLUDE
DEVELOPMENT OF LOW STRATUS AT TAF SITES...BUT WE STILL MAY SEE SOME
PATCHY CIGS. WILL HAVE TO KEEP AN EYE ON THIS BUT FOR NOW I AM GOING
WITH VFR CONDITIONS. ALSO INCLUDED PROB30 GROUPS AT ALL TAF SITES
BETWEEN 18-00Z TOMORROW.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 215 PM CDT FRI MAY 25 2007/

DISCUSSION...
THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE
MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL
SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND
ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE
MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO
WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE
WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN
STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A
LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS
SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS
TO DEVELOP.

A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES
ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON
WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY
BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE
MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW
ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT
RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS.

GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE
POP FORECAST BETWEEN SEVERAL MODELS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/21
Hazardous weather outlook, May 25, 12:00 PM CST, 7 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI MAY 25 2007

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT...
THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON
MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Special weather statement, May 25, 3:20 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI MAY 25 2007

OKZ001-252145-
CIMARRON OK-
420 PM CDT FRI MAY 25 2007

...STRONG THUNDERSTORM IN NORTHWESTERN CIMARRON COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENTON MOVING NORTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON
Local storm report, May 25, 3:34 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 N KENTON              36.93N 102.97W
05/25/2007  E1.00 INCH       CIMARRON           OK   PUBLIC

&&

MJ
Special weather statement, May 25, 4:10 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT FRI MAY 25 2007

TXZ011-252300-
OLDHAM TX-
510 PM CDT FRI MAY 25 2007

...STRONG THUNDERSTORM IN EASTERN OLDHAM COUNTY...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST-CENTRAL OLDHAM COUNTY...OR ABOUT 7
MILES NORTH OF VEGA...MOVING NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JOHNSON
Special weather statement, May 25, 5:23 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT FRI MAY 25 2007

TXZ011-260015-
OLDHAM TX-
623 PM CDT FRI MAY 25 2007

...STRONG THUNDERSTORM IN NORTHEASTERN OLDHAM COUNTY...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF BOYS RANCH MOVING NORTHEAST
AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON
Special weather statement, May 25, 5:24 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI MAY 25 2007

OKZ001-260030-
CIMARRON OK-
624 PM CDT FRI MAY 25 2007

...LINE OF STRONG THUNDERSTORMS IN NORTHWESTERN CIMARRON COUNTY...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTHEAST OF BLACK MESA
PARK TO 8 MILES NORTHWEST OF WHEELESS MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON
Special weather statement, May 25, 6:33 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT FRI MAY 25 2007

OKZ001-TXZ001-006-260100-
CIMARRON OK-DALLAM TX-HARTLEY TX-
733 PM CDT FRI MAY 25 2007

...LINE OF STRONG THUNDERSTORMS IN CIMARRON...DALLAM AND HARTLEY
COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTH OF KEYES TO 5 MILES
NORTHEAST OF ROMERO MOVING EAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH
THESE STORMS.

JOHNSON

The radar

The Amarillo radar (KAMA), 74 km away, was scanning. The volume nearest the first event began at 01:49 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Oldham

When
May 25, 7:50 PM CST
Where
Oldham County, 5 mi W of Vega
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.250, -102.519

Hail, Oldham

When
May 25, 8:15 PM CST
Where
Oldham County, 2 mi W of Vega
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.250, -102.465

Hail, Oldham

When
May 25, 8:33 PM CST
Where
Oldham County, Vega
Measured
1 in hail
Reported by
Public
Coordinates
35.250, -102.430

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34302, 34303, 34305.